Florida, 2007Damaging Winds in Florida, July 17, 2007
July 17, 2007 · NWS TAE · 2 events in 1 county or zone
A severe thunderstorm produced wind damage in Madison County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced wind damage in Madison County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 17, 1:15 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 17, 1:15 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT TUE JUL 17 2007
.SYNOPSIS...CURRENT WATER VAPOR/UPPER AIR ANALYSES SHOW A RIDGE
CENTERED OVER THE ROCKIES...TROUGH FROM THE GREAT LAKES/OH VALLEY
TO NEW ENGLAND...WEAK UPPER LEVEL LOW OVER THE LOWER MS VALLEY...AND
SUBTROPICAL RIDGE CENTERED NORTH OF THE BAHAMAS. 17Z SURFACE
ANALYSIS DEPICTS AN EAST-WEST RIDGE AXIS FROM THE NRN GULF COAST
ACROSS CENTRAL FL AND INTO THE WRN ATLANTIC. THE MEAN 1000-700 MB
WIND FLOW HAS VEERED TO A MORE WESTERLY DIRECTION...WHICH SHOULD
KEEP THE SEA BREEZE FRONT OVER THE FL ZONES. TLH RADAR SHOWS
ISOLATED TO SCATTERED SHWRS/TSTMS DEVELOPING ALONG THE SEA BREEZE
FRONT...AND DRIFTING OFF TO THE EAST. OUTSIDE THE CONVECTION...TEMPS
ARE CLIMBING INTO THE LOWER-MID 90S WITH HEAT INDICES FROM 95 TO 103.
&&
.SHORT TERM (TONIGHT-THURSDAY NIGHT)...THE MID/UPPER RIDGE WILL
REMAIN ANCHORED FROM THE GULF OF MEXICO ACROSS FL AND INTO THE
SUBTROPICAL ATLANTIC DURING THE PERIOD. THIS WILL ALLOW THE REMNANT
UPPER LOW OVER THE LOWER MS VALLEY TO LIFT NEWD AND NOT PLAY A
FACTOR IN OUR WEATHER. MEANWHILE...THE EAST-WEST ORIENTED SURFACE
RIDGE AXIS WILL REMAIN NEARLY STATIONARY FROM THE NRN GULF ACROSS
CNTRL FL AND INTO THE WRN ATLANTIC. THIS WILL RESULT IN A PROLONGED
PERIOD OF ONSHORE FLOW. THE MEAN 1000-700 MB LAYER WIND VECTOR WILL
BE WLY 5-10 KTS BOTH WEDNESDAY AND THURSDAY. THERE ARE SOME
DIFFERENCES THOUGH BETWEEN THE NAM AND GFS WITH RESPECT TO MOISTURE
AND POPS. THE 12Z NAM HAS TRENDED SLIGHTLY WETTER THAN THE DRIER 06Z
AND 12Z GFS RUNS. BELIEVE THE EFFECTS OF THE RIDGE ALOFT AND DRIER
MID LEVELS WILL SUPPRESS DEEP MOIST CONVECTION...AND WILL APPLY A
CONSENSUS POP WITH ADJUSTMENTS FOR SEA BREEZE CLIMATOLOGY. THE
RESULT WILL BE BELOW NORMAL DAYTIME POPS AND SLIGHTLY ABOVE NORMAL
TEMPS.
&&
.LONG TERM (FRIDAY-TUESDAY)...ONE SLIGHT CHANGE TO THE EXTENDED MAY
BE THE ABILITY OF THE UPPER RIDGE TO LINGER SLIGHTLY LONGER THAN
EARLIER PROGGED...WHICH MAY DELAY THE REINSTATEMENT OF THE FAMILIAR
TROUGH FOR AT LEAST ONE MORE DAY. THE MAIN RESULT FOR THE CWA WILL
BE TO RAISE TEMPS AND LOWER POPS ON FRIDAY...HOLDING OFF THE HIGHER
RAIN CHANCES UNTIL THE WEEKEND.
&&
.AVIATION...THE EARLY AFTERNOON CU FIELD IS RATHER WEAKLY DEVELOPED
FOR THIS TIME OF DAY...WHICH USUALLY IMPLIES A LIMITED NUMBER OF
AFTERNOON THUNDERSTORMS. WE ARE FORECASTING PREVAILING VFR
CONDITIONS AT ALL THE TERMINALS THROUGH THE OVERNIGHT HOURS...BUT
BRIEF PERIODS OF MVFR-IFR VSBYS AND CIGS WILL OCCUR IN ISOLATED
THUNDERSTORMS...MAINLY ALONG THE SEA BREEZE FRONTS PROPAGATING
INLAND FROM THE COAST OF THE FL BIG BEND AND PANHANDLE. THE RAIN
CHANCES ARE TOO LOW TO INCLUDE MENTION OF RAIN AT ANY OF THE TAF
SITES. PATCHY MVFR CIGS ARE POSSIBLE WEDNESDAY MORNING.
&&
.MARINE...A RIDGE OF HIGH PRESSURE EXTENDING FROM THE GULF OF MEXICO
EASTWARD INTO THE WESTERN ATLANTIC OCEAN WILL PREVAIL FOR THE NEXT
SEVERAL DAYS...PROMOTING GENERALLY LIGHT WINDS AND LOW SEAS. THE
EXCEPTION WILL BE HIGHER WINDS AND SEAS IN AND NEAR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS.
&&
.FIRE WEATHER...WITH AMPLE LOW LEVEL MOISTURE IN PLACE...MINIMUM
RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL VALUES FOR THE NEXT
SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 72 95 74 95 74 / 20 30 20 30 20
PANAMA CITY 77 93 78 93 78 / 20 30 20 30 20
DOTHAN 73 93 74 94 75 / 20 30 20 30 20
ALBANY 73 95 74 95 75 / 20 30 20 30 20
VALDOSTA 71 95 72 95 73 / 20 30 20 30 20
CROSS CITY 73 93 74 94 74 / 20 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
AVIATION/FIRE WEATHER...FOURNIER
LONG TERM...GOULD
REST OF DISCUSSION...JAMSKI
Hazardous weather outlook, Jul 17, 4:27 AM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
527 AM EDT TUE JUL 17 2007
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-180930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
527 AM EDT TUE JUL 17 2007 /427 AM CDT TUE JUL 17 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED...BUT SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP ONCE AGAIN ACROSS
THE REGION TODAY...MAINLY IN ASSOCIATION WITH THE SEA BREEZE
CIRCULATION AND THE REMNANTS OF AN UPPER LOW TRAVERSING
NORTHEASTWARD ACROSS NORTHERN ALABAMA AND GEORGIA. STRONG TO
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME...BUT A
FEW OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A WEAK UPPER LEVEL RIDGE WILL BUILD WESTWARD TOWARDS THE REGION ON
WEDNESDAY AND THURSDAY...BEFORE IT GRADUALLY BREAKS DOWN ON FRIDAY
AND IS REPLACED BY AN UPPER LEVEL TROUGH ACROSS THE SOUTHEAST U.S.
OVER THE WEEKEND. THIS WILL RESULT IN INCREASING CLOUDINESS...COOLER
HIGH TEMPERATURES...AND BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS
OVER THE UPCOMING WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
17-GOULD
In the hours before
Special weather statement, Jul 17, 2:42 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 PM EDT TUE JUL 17 2007
FLZ017-172030-
LEON-
342 PM EDT TUE JUL 17 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY...
* UNTIL 430 PM EDT
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WOODVILLE...OR 9 MILES
SOUTHEAST OF DOWNTOWN TALLAHASSEE...MOVING NORTHEAST AT 12 MPH
TOWARDS KILLEARN ESTATES AND KILLEARN LAKES.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
24-BLOCK
Special weather statement, Jul 17, 3:16 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT TUE JUL 17 2007
FLZ018-172045-
JEFFERSON-
416 PM EDT TUE JUL 17 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY...
* UNTIL 445 PM EDT
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING EAST AT 8 MPH.
THIS STORM WILL BE NEAR...
5 MILES SOUTH OF MONTICELLO BY 425 PM EDT.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...HEAVY
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
24-BLOCK
Special weather statement, Jul 17, 3:37 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 PM EDT TUE JUL 17 2007
FLZ016-172130-
GADSDEN-
437 PM EDT TUE JUL 17 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN COUNTY...
* UNTIL 530 PM EDT
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF QUINCY...OR 18 MILES
NORTHWEST OF TALLAHASSEE...MOVING NORTHEAST AT 5 MPH.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
24-BLOCK
Special weather statement, Jul 17, 3:40 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
440 PM EDT TUE JUL 17 2007
FLZ018-172115-
JEFFERSON-
440 PM EDT TUE JUL 17 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY...
* UNTIL 515 PM EDT
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
15 MPH.
THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...VERY
HEAVY DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS...AND IS ALSO PRODUCING OCCASIONAL CLOUD TO
GROUND LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
24-BLOCK
Special weather statement, Jul 17, 4:00 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM EDT TUE JUL 17 2007
GAZ158-159-172130-
BROOKS-THOMAS-
500 PM EDT TUE JUL 17 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BROOKS AND THOMAS
COUNTIES...
* UNTIL 530 PM EDT
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF BOSTON...OR 12 MILES NORTHEAST
OF MONTICELLO...MOVING NORTHEAST AT 5 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
24-BLOCK
Special weather statement, Jul 17, 4:09 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EDT TUE JUL 17 2007
FLZ019-172200-
MADISON-
509 PM EDT TUE JUL 17 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY IN
NORTH FLORIDA...
* UNTIL 600 PM EDT
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF MONTICELLO...MOVING
NORTHEAST AT 5 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY/RUBIO
Thunderstorm Wind, Madison
- When
- July 17, 4:35 PM EST
- Where
- Madison County, 2 mi NE of Sirmans
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.350, -83.646
A few trees were down, one on State Highway 150, and the other on U.S. Highway 221.
Thunderstorm Wind, Madison
- When
- July 17, 4:50 PM EST
- Where
- Madison County, 7 mi NW of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 30.542, -83.483
Several trees and power lines were down near the intersection of State Highways 146 and 150.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 17, 20071 death · 1 event
- Flash Flooding and Hail in Wisconsin, July 17 to 18, 2007$2.6 million · 0.88 in hail · 3 events
- Flash Flood in Iowa, July 17 to 18, 2007$1.6 million · 1 event
- Flash Flood and Damaging Winds in Iowa, July 17 to 18, 2007$500,000 · 61 kt wind · 4 events
- Damaging Winds in Ohio, July 17, 2007$258,000 · 55 kt wind · 2 events
- Damaging Winds in Iowa, July 17, 2007$145,000 · 59 kt wind · 2 events
- Damaging Wind and Lightning Strike in Louisiana, July 17, 2007$120,000 · 52 kt wind · 2 events
- Flash Flooding and Flood in Illinois, July 17 to 18, 2007$50,000 · 55 kt wind · 11 events
- Damaging Winds in West Virginia, July 17, 2007$44,000 · 55 kt wind · 4 events
- Damaging Winds in Missouri, July 17, 2007$30,000 · 60 kt wind · 4 events
- Damaging Winds in Montana, July 17, 2007$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 17, 2007$20,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43729, 43728.